MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that prior to performing an ureterorenoscopy, the physician opened a universal soft ureteral stent set and found a fissure in the front end of the stent.The device did not come in contact with the patient.The physician used another stent set to complete the procedure.There was no known patient harm reported due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a visual inspection of the returned device, a review of complaint history, the device history record, instructions for use, quality control data, and the device specifications.One outer carton and open inner pouch labeled rpn ush-626, label lot number 7352801 was received.Only the stent and positioner was returned.The tether was not returned.The proximal end of the stent was torn starting at the last side port continuing through the end of the coil.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances associated with the complaint device lot number.A review of complaint history revealed this is the only complaint that has been received associated with the complaint device lot number.The complaint was confirmed based on the physical evaluation of the returned product.Based on the provided information the definitive root cause is related to the product receiving excessive pressure.The stent was torn during removal of the tether suture.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6683814
Report Number1820334-2017-01592
Device Sequence Number46285
Product Code FAD
UDI-Device Identifier00827002499423
UDI-Public(01)00827002499423(17)191012(10)7352801
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberUSH-626
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date07/03/2017
Supplement Report FDA Received Date01/09/2018
Patient Sequence Number1
Patient Age70 YR
Patient Weight65